only recently diagnosed with COPD and the doctor first gave me Spiriva but had to stop as too drying and with a terrible cough so she then

prescribed Atrovent inhaler CFC free 20 micro. after a couple of weeks finding the side effects bad especially swollen ankles are much worse, nosebleeds, palpitations, dry mouth etc. Has anyone had this problem and is there another inhaler with less side effects.

7 Replies

oldestnewest
  • Hi, I can understand your problems with side effects I must have tried all they have. I have been using Symbicort Turbohaler 200, 1 puff night & morning for a couple of years or so.

    I also have a strict gargle / rinse routine after each use. Not forgetting the blue inhaler for use as & when needed.

    Last week at my check up ....... my results were down a little so nurse insisted I use a second ' new inhaler ' along with my Symbicort. You guessed it ........... side effects.

    For one who has no cough, I was almost barking,had a red throat & no voice after two doses. Its taken days to feel better.

    Soon I shall be off to see the GP ...... & he'll maybe increase the symbicort who knows.

    The new inhaler....... thats in the bin.

    Joan

  • I had Atrovent a few years back and then it was reintroduced 2 years or so ago. On each occasion I began to suffer. SVT episodes. The first time I had trovent was in a combination inhaler called combivent. So be careful to also give that a miss.

    I now have Spiriva and a twice daily Seretide Accuhaler. Good Luck.

  • I use atrovent but have no problems its the only one which gives me relief plus ive had it in combivent no probs but everyones different so long as you get sorted xx

  • Thank you all for your helpful replies - this morning I was feeling so bad that I telephoned the surgery and managed to speak with the emergency doctor who told me to stop using the inhaler for now and just use the Ventolin then see my own doctor end of next week when I hope to sort things out. I am already feeling a bit better and know that I will be short of breath when doing activities but I will more like me.

  • Hi I live in Holland and have tried ,seratide ,then Foster ,I am happy with the Foster ,powder inhaler at the moment ,but had swollen gums with the seretide.

  • I too take Sprivia I do get a dry mouth and have an almost permanent cough but I thought that went with the illness COPD

  • With all the inhalers, it's not immediately obvious from the instructions, that you should take lots fluids, water/ juice etc to stop your throat & mouth drying up.

    With my Seretide 500 Accuhaler, the clearest instructions weren't from the pack at all, but from the website given on the lid of the box.

    Also, its advised that you should keep all inhaling devices clean by regular rinsing with water

You may also like...